MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Codes Failure to Analyze Signal (1539); Device Sensing Problem (2917)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The system shut down was caused by an error of the phs (patient handling system - patient table) regarding table initiation and incorrect speed of the tabletop.The error was corrected by a siemens service engineer onsite.After the correction, the system is operating according to specifications.The footrest used is designed for a maximum load of 500n (500 newtons; converts to approximately 112 lbs.).The patient weight is way above the load limit, which caused the footrest to break.As a result, the patient scratched his back along the edge of the footrest mounting.The patient was evaluated in the emergency room and according to information provided, no further intervention was needed.Additionally, siemens is not aware of any further negative health consequences to the patient.In case of emergency or system shut down, the patient table should be moved out by using the emergency release according to the system instructions for use.(print no.Hc-c2-029.621.07.01.02, page 291, chapter 4.4.4).In this case, the patient himself decided to climb out of the system without waiting for medical staff to safely remove the patient from the gantry.
 
Event or Problem Description
It was reported to siemens that a malfunction an adverse event occurred while operating the somatom definition as ct system.A 58-year-old male patient, weighing approximately 300 lbs, was positioned on the ct table feet-first.During the scan, the system shut down while the patient was positioned in the gantry.It was reported that the patient crawled out of the gantry and off the table by himself.While crawling towards the table end, the footrest broke off the table and the patient fell while scratching his back on the broken part of the footrest.The patient was evaluated in the emergency room and no further medical care was required.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key16313317
Report Number3004977335-2023-59264
Device Sequence Number5759430
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Inspection
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight136 KG